Hyland's teething tablets recalled over levels of toxic herb

Hyland's teething tablets recalled over levels of toxic herb
This image provided by the U.S. Food & Drug Administration shows Hyland's Baby Teething Tablets. Late Thursday, April 13, 2017, the FDA said that two versions of Hyland's teething tablets are being recalled nationwide due to inconsistent levels of toxic belladonna, which makes them "a serious health hazard" to young children. The recall covers all Hyland's Baby Teething Tablets and Hyland's Baby Nighttime Teething Tablets, products meant to relieve discomfort from emerging teeth. (Courtesy of U.S. Food & Drug Administration via AP)

Hyland's teething tablets are being recalled nationwide due to inconsistent levels of toxic belladonna, which U.S. regulators say makes them a serious health hazard to young children.

The manufacturer, Standard Homeopathic Co., said that it stopped making and shipping the tablets last October. The recall covers Hyland's Baby Teething Tablets and Hyland's Baby Nighttime Teething Tablets, meant to relieve gum discomfort from emerging teeth.

Belladonna, also called nightshade, is a poisonous herb that nonetheless has been used as a homeopathic medicine for centuries.

The Food and Drug Administration said late Thursday that Standard Homeopathic of Los Angeles agreed to the recall. An FDA investigation found some tablets had much higher belladonna levels than listed on the products.


Explore further

FDA: Safety problems prompted review of homeopathic remedies

© 2017 The Associated Press. All rights reserved.

Citation: Hyland's teething tablets recalled over levels of toxic herb (2017, April 14) retrieved 22 November 2019 from https://medicalxpress.com/news/2017-04-hyland-teething-tablets-recalled-toxic.html
This document is subject to copyright. Apart from any fair dealing for the purpose of private study or research, no part may be reproduced without the written permission. The content is provided for information purposes only.
2 shares

Feedback to editors

User comments